Order ideals in a C*-algebra.

Order ideals in a C*-algebra.

Show simple item record

dc.contributor.author Tang, Geok Seng. en
dc.date.accessioned 2009-04-17T16:03:38Z
dc.date.available 2009-04-17T16:03:38Z
dc.date.created 1969 en
dc.date.issued 2009-04-17T16:03:38Z
dc.identifier.citation Source: Masters Abstracts International, Volume: 45-06, page: 3174. en
dc.identifier.uri http://hdl.handle.net/10393/10901
dc.description.abstract Let A be a C*-algebra. Since the bidual of A can be considered as a W*-algebra, this enables us to prove the following duality theorems: (i) There exists a bijection between the norm-closed 2-sided ideals of A and the norm-closed invariant order ideals of A. (ii) There exists a bijection between the norm-closed left ideals of A and the norm-closed order ideals of A. (iii) There exists an order inverting bijection between the norm-closed 2-sided ideals of A and the weak*-closed invariant faces of S(A), where S(A) is the state space of A. The object of the thesis is to verify the above observations and to give Stormer's solution to J. Dixmier's problem: if N and M are norm-closed 2-sided ideals of A, then (N + M)+ = N + + M+, where N+ and M+ denote the positive parts of N and M respectively. en
dc.format.extent 67 p. en
dc.publisher University of Ottawa (Canada). en
dc.subject.classification Mathematics. en
dc.title Order ideals in a C*-algebra. en
dc.type M.Sc.Thesis (M.Sc.)--University of Ottawa (Canada), 1969. en

Files in this item

Files Size Format View
EC52190.PDF 3.143Mb application/pdf View/Open

This item appears in the following Collection(s)

Show simple item record


Contact information

Morisset Hall (map)
65 University Private
Ottawa ON Canada
K1N 6N5

Tel. 613-562-5800 (4563)
Fax 613-562-5195

ruor@uottawa.ca